Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Positive TB skin test, negative chest x-ray. Had TB in the past. Have nausea. How do I get a correct report?

Okay Hello Dr. I m a 19 year old male who had a positive TB skin test and a negative Chest X-ray . I was tested about 3 years ago and was given a medication to take but since this medication Would make me throw up my food everyime I took it I stopped taking it. But now I want to Join the navy and I have to get a physical. Would it hurt me if I didn t say anything about my tb and just take The test again?
Asked On : Mon, 19 Nov 2012
Answers:  2 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Urologist 's  Response
Jul 2016
Hello Thanks for your query.You have recently done Montox test( Skin Test) which is reported to be positive .Please note that positive Montox test just suggests that you have suffered from tuberculosis in the past and does not indicate active Tubercular focus in your body at present So do not worry about it There will not be any problem in getting your medical test for entrance in Navy
Answered: Mon, 19 Nov 2012
I find this answer helpful
  Anonymous's Response

A positive TB skin test only means previous exposure to TB or a previous immunization with BCG vaccine. If any of the above are likely, then the positive test does not mean anything now.

A chest X Ray does not show any foci that means no obvious sign of disease and absence of upper lobe lung fibrosis is also a good sign.

The only other test they might ask you to get done is a QuantiFERON test or the T-SPOT TB test where in the level of gamma interferon release is checked on exposure of your blood cells to specific TB antigens. Based on this result, they will consider if you need any further investigations. If this test is negative, and you have had no exposure to TB in the past, then all is in the clear for you to join the Navy as per this is concerned.

Answered: Mon, 19 Nov 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor